Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


T20 Soreness Relief
Jun 18, 2003

Hello ....

I have recently learned about T20 (Tenofovir). I understand that a bothersome side-effect is the soreness that comes as a result of the daily injections. Do you know of any relief for the soreness? I have searched through various forums on the Internet, but I have not been able to find anything regarding a remedy for soreness.

Thank you for your assistance.

Sincerely, Brian

Response from Dr. Henry

T-20= enfuvirtide (Fuzeon) which is a recently FDA approved fusion inhibitor active against HIV. It is administered usually at a dose of 90 mg subcutaneously twice a day. Injection site reactions (ISRs) are the most common side effect. They are usually mild and resulted in stopping T-20 in about 3% of persons during the first 6 months of therapy in the clinical trials utilizing T-20. Rotating sites, icing, massaging-all help to some degree. Tolerability ranges widely but most find the ISRs annoying but tolerable. The cost is about $20,000/year. In the key studies patients took an average of 4 other HIV drugs in their regimen. KH



Previous
bumps on tongue and throat
Next
Nails and skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement